Alert archive / Montana / Fire Weather Watches in 2021
Fire Weather Watch 21, NWS Glasgow, MT
NWS Glasgow, MT issued this fire weather watch at Sep 7, 2021, 1:20 PM MDT for 9 counties in Montana. It took effect at Sep 9, 2021, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 7, 2021, 1:20 PM MDT (19:20 UTC)
- In effect from
- Sep 9, 2021, 9:00 AM MDT
- Expired
- Sep 8, 2021, 1:38 PM MDT
- In force
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973 WWUS85 KGGW 071920 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 120 PM MDT Tue Sep 7 2021 MTZ122-134>137-081200- /O.NEW.KGGW.FW.A.0021.210909T1500Z-210910T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 120 PM MDT Tue Sep 7 2021 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... The National Weather Service in Glasgow has issued a Fire Weather Watch for strong wind and low humidity, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...9AM Thursday morning through 9PM Thursday evening. * WINDS...West 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 15 percent. TEMPERATURES...Highs to around 90. * IMPACTS...New fire starts would spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ http://www.weather.gov/glasgow
2 follow-up statements
204 WWUS85 KGGW 081228 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 628 AM MDT Wed Sep 8 2021 MTZ122-134>137-082200- /O.CON.KGGW.FW.A.0021.210909T1500Z-210910T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 628 AM MDT Wed Sep 8 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...9AM Thursday morning through 9PM Thursday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...New fire starts would spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ http://www.weather.gov/glasgow
870 WWUS85 KGGW 081938 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 138 PM MDT Wed Sep 8 2021 ...Hot, Dry, Windy and Smoky Conditions Expected Thursday... MTZ122-134>137-091200- /O.UPG.KGGW.FW.A.0021.210909T1500Z-210910T0300Z/ /O.NEW.KGGW.FW.W.0026.210909T1500Z-210910T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 138 PM MDT Wed Sep 8 2021 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY FOR A STRONG WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for a strong wind and low humidity, which is in effect from 9 AM to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...9AM Thursday morning through 9PM Thursday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...From the mid 80s to around 90. * IMPACTS...New fire starts would spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this fire weather watch went out at Sep 7, 3:02 AM MDT, 10 hours 18 minutes earlier.
Area forecast discussion, Sep 7, 3:02 AM MDT, 10 hours 18 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 302 AM MDT Tue Sep 7 2021 .DISCUSSION... Upper level ridging building across the western U.S. is expected to extend into the Northern High Plains into the middle of the week. This will lead to dry weather conditions as well as a warming trend in temperatures. By Thursday, afternoon highs may once again approach 90 degrees for portions of NE Montana. Some ensembles are pointing to a flattening of the ridge with a cold front Thursday night, with unsettled conditions potentially lingering into the following weekend. Model spread increases at larger time scales, lending to reduced confidence, and overall precipitation amounts look to be fairly light and hit or miss in nature. Nevertheless, that will be the next interest period following the warm and dry ridge pattern currently getting underway across the region. && .AVIATION... VFR conditions are expected to prevail for today across area terminals. Look for winds that are light and variable this morning to become northwest at 5 to 15 kts this afternoon. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
Nearby
Fire Weather Watches in Montana, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.